Search This Blog

Friday, March 12, 2010

Don't know why this surprises me...

....it's not like I haven't been through chemo before. It's not like I haven't read others' stories about chemo.

I took my anti-nausea patch (Sancuso) off an evening early (Weds. night instead of Thursday morning) because some of the side effects were quite distressing. Almost immediately, little nigglings of nausea started, but I avoided compazine or zofran because I wanted to avoid the annoying side effects.

However, I rather discounted the cumulative effects of chemo. Those effects that get worse after each treatment.

So, yes, the nausea is worse. I feel like I've just eaten too much. Only I feel like this constantly.

And now I have mouth sores.

This shouldn't surprise me. I know these things happen. I know they will go away. I was so focused on finishing chemo I didn't focus on surviving the three weeks after my last treatment.

Surprise!

2 comments:

Pancake Goddess said...

what kind of side effects were distressing you? I'm sorry you're dealing with the nausea. ick.

grilledcheesegoddess said...

Here's a list of side effects from compazine:

http://ibdcrohns.about.com/library/sideeffects/blcompazine.htm

and here's a list for zofran:

http://cancer.emedtv.com/zofran/zofran-side-effects.html

I was also, in the days prior, taking Emend:
http://cancer.emedtv.com/emend/emend-side-effects.html

and the patch I removed was Sancuso
http://www.rxlist.com/sancuso-drug.htm

You may notice there is one common side effect of all 4 drugs....one that's not commonly discussed in polite company....add that to weakness, tiredness, headaches and at the time it seemed like a good idea. Now, several days in, Im not so sure, but really, I'm not willing to take the antinauseu drugs. I'm just disappointed in myself....that I didn't anticipate these next couple of weeks. In my delusions, I was planning on feeling great this week, full of energy and enthusiasm, and ready to start detox and exercise program, clean my house, get out of my recliner, stop sleeping so much....but I'm not sure that's going to happen.